MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRELINK; DATA MANAGEMENT SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRELINK; DATA MANAGEMENT SYSTEM
Model Number 71732-01
Medical Device Problem Codes Device Alarm System (1012); Application Program Problem (2880)
Health Effect - Clinical Codes Hypoglycemia (1912); Diaphoresis (2452)
Date of Event 11/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Software investigation: the customer reported missing low alarm and was investigated.The investigation enabled ¿low glucose alarm' feature in the app and set low glucose alarm threshold to highest glucose value, adjusted nano amps on the keithley till low glucose alarm triggered.Alarms functioned as intended.Replication of the issue was attempted using a similar configuration of samsung galaxy s21 (android 14, 2.11.2.11107).Despite a comprehensive investigation, the reported issue could not be replicated and the system functioned as intended under the tested conditions.Potential causes based on the customer¿s reported application and device history were also examined, but no issues were identified during replication that could have led to the reported issue.The most probable root causes associated with this failure mode are software/data corruption or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.Sensor investigation: an investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The device history records (dhrs) for the freestyle libre sensor and freestyle libre sensor kit were reviewed and the dhrs showed the freestyle libre sensor and freestyle libre sensor kit passed all tests prior to release.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.The device manufacturing date does not apply.The date entered in section h4 is the date abbott diabetes care became aware of the event.Section d.Suspected medical device and g4 - pma/510(k)# has been populated for the freestyle librelink android application as this report concerns a france customer.This is same/similar to us freestyle libre 2 android application, model number 71857-01.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with samsung phone with android operating system version 14.The low glucose alarms did not sound and the customer was not alerted of changes in glucose level.The customer experienced sweating and was unable to self-treat, requiring sugar and fruit juice provided by non-healthcare professional for treatment.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
Sensor (b)(6) has been returned and investigated.The sensor plug was properly seated, and no physical damage was observed on the sensor patch.The sensor was found to be in state 5 (indicating normal termination).Sensor state 5 with event logs 3 and 4 are an indication of normal termination of the sensor without any error.Visual inspection has been performed on the sensor plug assembly, no failure modes were observed.The sensor was activated with a known good reader.Signal and sound icons were shown as activated.Waited few minutes to ensure that there was no disruption in the bluetooth connection between the devices.The current was applied to the sensor to perform accuracy testing while in the test fixture.All results were within specification.Reader was connected to software and isf (interstitial fluid) command was sent.First 5 ble (bluetooth low energy) packets were successfully received.The blc count and rssi (received signal strength indicator) were present for all packets.The passing of functionality testing is an indication that there were no issues with sensor functionality and electronics, therefore this issue is not confirmed.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRELINK
Common Device Name
DATA MANAGEMENT SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda 94502-7001
5107495297
MDR Report Key20780058
Report Number2954323-2024-46469
Device Sequence Number14703881
Product Code PZE
UDI-Device Identifier00357599000042
UDI-Public00357599000042
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2025
Device Model Number71732-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer12/22/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown